Nevada, 2015Flash Flooding and Hail in Nevada, July 7 to 9, 2015
July 7 to 9, 2015 · NWS REV · 9 events in 4 counties and zones
Persistent moderate to high atmospheric moisture combined with daytime heating to produce thunderstorms (many with heavy rainfall) early in the month. Periods of slow-moving thunderstorms combined with the heavy rain to bring flash flooding to western Nevada.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.2 million
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Persistent moderate to high atmospheric moisture combined with daytime heating to produce thunderstorms (many with heavy rainfall) early in the month. Periods of slow-moving thunderstorms combined with the heavy rain to bring flash flooding to western Nevada. One of the top flash flooding events in the past 25 years affected Douglas County (Johnson Lane area) on the 8th and 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Jul 7, 12:01 PM PST, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 7, 12:01 PM PST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
101 PM PDT TUE JUL 7 2015
.SYNOPSIS...
LOW PRESSURE NEAR THE CALIFORNIA COAST WILL SLOWLY MOVE ONSHORE
AND KEEP THE THREAT OF THUNDERSTORMS OVER THE REGION THROUGH
FRIDAY. LOCALLY HEAVY RAINFALL AND WET GROUND CONDITIONS WILL
BRING THE POTENTIAL FOR FLASH FLOODING THROUGH WEDNESDAY.
THUNDERSTORMS WILL DECREASE THIS WEEKEND. TEMPERATURES WILL BE
COOLER THAN NORMAL.
&&
.SHORT TERM...
CONVECTION IS ALREADY ONGOING AND WILL HAVE NO PROBLEM OVERCOMING
MID LEVEL CAP SHOWN IN THE 12Z KREV SOUNDING AS SFC HEATING AND
FORCING ALOFT INCREASE AHEAD OF APPROACHING SHORTWAVE. GOES
SOUNDER DATA OF CAPES IN EXCESS OF 1000 J/KG BACKS UP WHAT OTHER
PARAMETERS SEEM TO BE SHOWING IN SUPPORT OF HEAVY RAIN INCLUDING
PWAT > 0.75 IN AND SFC DEWPOINTS IN THE MID 40S-MID 50S. STORMS
SO FAR THIS AFTERNOON HAVE BEEN TRAINING AND PRODUCING VERY HEAVY
RAINFALL AND THE FLASH FLOOD THREAT WILL REMAIN ELEVATED. SOME
MODELS ORGANIZE STORMS INTO A COMPLEX OVER WESTERN NV LATE THIS
AFTERNOON AND EARLY EVENING WITH STORMS MOVING NORTHWARD THROUGH
THE NIGHT. A FEW STORMS COULD BE SEVERE AS WELL GIVEN ENOUGH SHEAR
ALTHOUGH WIND GUSTS SHOULD BE LIMITED AT 60 MPH AND HAIL TO ONE
INCH GIVEN THE RELATIVELY WARM AND MOIST ENVIRONMENT.
ON ITS HEELS IS ANOTHER SHORTWAVE WEDNESDAY WHICH COULD RESULT IN
ANOTHER EARLY START TO CONVECTION AS WELL AS NUMEROUS COVERAGE BY
AFTERNOON. WE HAVE BUMPED POPS UP FOR MANY AREAS ESPECIALLY FROM
THE EASTERN SIERRA NORTH INTO LASSEN AND WASHOE COUNTIES. THESE
STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAIN ONCE AGAIN AS STORM
MOTIONS WILL BE SIMILAR OR SLOWER AND BOTH MOISTURE/INSTABILITY
WILL STILL BE IN PLACE IN DIFFLUENT FLOW ALOFT. COOLING
TEMPERATURES ALOFT WILL BE MORE SUPPORTIVE OF HAIL.
FINALLY ON THURSDAY, UPPER LOW WILL BE OVERHEAD WITH CONDITIONS
MORE FAVORABLE FOR WIDESPREAD SHOWERS AND MORE ISOLATED
THUNDERSTORM COVERAGE. THEREFORE THE HEAVY RAIN THREAT WILL
DECREASE. UNDER MOSTLY CLOUDY SKIES AND SCATTERED-NUMEROUS
SHOWERS, TEMPERATURES WILL BE QUITE COOL FOR JULY WITH 60S SIERRA
AND 70S TO LOWER 80S MANY WESTERN NV VALLEYS. HOHMANN
.LONG TERM...FRIDAY THROUGH TUESDAY...
UPPER LOW WILL REMAIN OVER AREA FRI WHILE SLOWLY WEAKENING. THIS
WILL KEEP TEMPERATURES BELOW NORMAL WITH A GENERAL THREAT FOR
SHOWERS AND THUNDERSTORMS. OVERALL COVERAGE AND INTENSITY WILL BE
LESS UNDER MOSTLY CLOUDY SKIES.
FOR THE WEEKEND AND EARLY NEXT WEEK, THE CURRENT SYSTEM WILL LIFT
OUT WITH ANOTHER TROUGH DEVELOPING OFF THE WEST COAST. THE 00Z
ECMWF WAS MORE AMPLIFIED WITH TROUGH WHICH WOULD HAVE KEPT BETTER
CHANCES FOR THUNDERSTORMS INTO SATURDAY. HOWEVER ITS 12Z RUN HAS
COME BACK IN LINE WITH WHAT THE GFS AND OTHER MODELS HAVE BEEN
SHOWING WHICH IS A DRIER SOUTHWEST FLOW AND DECREASING SHOWER AND
THUNDERSTORM CHANCES. WE BACKED THE POPS OFF SATURDAY BASED ON
THESE LATEST TRENDS AND OTHERWISE KEPT THE DRYING TREND GOING
SUNDAY-TUESDAY. WE COOLED TEMPERATURES A COUPLE OF DEGREES THROUGH
THE WEEKEND WHICH REFLECTS A MORE GRADUAL WARMUP AND HAS SUPPORT
FROM LATEST MOS GUIDANCE. HOHMANN
&&
.AVIATION...
THUNDERSTORMS ARE FIRING ALONG THE EASTERN SIERRA SIMILAR TO
MONDAY AND WILL IMPACT MANY OF THE TAF SITES THROUGH 02Z. LATEST
MESOSCALE MODELS INDICATE STORMS MAY FORM INTO A COMPLEX BY LATE
AFTERNOON/EARLY EVENING ACROSS FAR WESTERN NV AND CONTINUING
NORTHWARD INTO LASSEN AND NORTHWEST NV THIS EVENING AND POSSIBLY
INTO THE OVERNIGHT HOURS. WHILE STORMS WILL BE CAPABLE OF STRONG
OUTFLOW WIND GUSTS TO 50 MPH AND SMALL HAIL, THE GREATEST THREAT
WILL CONTINUE TO BE LIGHTNING AND TORRENTIAL RAINFALL.
WE MAINTAINED A LOW CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT
INTO THE MORNING WEDNESDAY AS ANOTHER SHORTWAVE APPROACHES FROM
THE SOUTH. THUNDERSTORM COVERAGE IS EXPECTED TO BECOME NUMEROUS
AGAIN WEDNESDAY AFTERNOON. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ001>003.
CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ071>073.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 7, 12:24 PM PST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
124 PM PDT TUE JUL 7 2015
CAZ073-072100-
MONO CA-
124 PM PDT TUE JUL 7 2015
...SPECIAL WEATHER STATEMENT...
AT 121 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MAMMOTH LAKES. THIS STORM WAS NEARLY STATIONARY. MARBLE SIZED
HAIL HAS BEEN REPORTED WITH THIS STORM NEAR MAMMOTH LAKES.
LOCATIONS IMPACTED INCLUDE...MAMMOTH LAKES...MAMMOTH
MOUNTAIN...JUNCTION U.S 395 AND CA 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM RESULTING IN
SIGNIFICANT PONDING OF WATER ON THE ROAD AND REDUCED VISIBILITY.
DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.
&&
LAT...LON 3749 11879 3748 11885 3755 11892 3755 11898
3759 11903 3769 11907 3774 11913 3774 11920
3771 11923 3775 11926 3779 11920 3787 11894
3747 11852 3746 11878
TIME...MOT...LOC 2021Z 180DEG 0KT 3765 11898
TFSpecial weather statement, Jul 7, 12:30 PM PST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
130 PM PDT TUE JUL 7 2015
NVZ002-003-072115-
GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV-
130 PM PDT TUE JUL 7 2015
...STRONG THUNDERSTORM OVER RAWE PEAK SOUTH OF DAYTON...
AT 129 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RAWE PEAK...OR 10 MILES SOUTHEAST OF CARSON CITY...MOVING
NORTHWEST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE... CARSON CITY...DAYTON...CARSON CITY
AIRPORT...INDIAN HILLS...US 50 AT CARSON CITY-LYON CO LINE...US 395
AT DOUGLAS-CARSON CITY CO LINE...JUNCTION U.S 50 AND NV 341 AND
STEWART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3907 11946 3897 11964 3914 11988 3930 11960
TIME...MOT...LOC 2029Z 144DEG 6KT 3908 11961
JW
Special weather statement, Jul 7, 12:39 PM PST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
139 PM PDT TUE JUL 7 2015
CAZ071-072130-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
139 PM PDT TUE JUL 7 2015
...STRONG THUNDERSTORM MOVING TOWARD ANTELOPE LAKE...
AT 138 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF LAKE DAVIS...OR 14 MILES NORTH OF BECKWOURTH...
MOVING NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
ANTELOPE LAKE...LONG POINT CAMPGROUND...LONE ROCK CAMPGROUND AND
BOULDER CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.
&&
LAT...LON 4004 12023 3991 12039 4012 12079 4029 12060
TIME...MOT...LOC 2038Z 131DEG 21KT 4004 12039
JW
Special weather statement, Jul 7, 12:59 PM PST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
159 PM PDT TUE JUL 7 2015
NVZ002-003-072130-
GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV-
159 PM PDT TUE JUL 7 2015
...STRONG THUNDERSTORMS TO AFFECT RENO-SPARKS THROUGH 4 PM...
AT 157 PM PDT...STRONG THUNDERSTORMS WERE DEVELOPING OVER WASHOE
LAKE AND MOUNT ROSE. THESE THUNDERSTORMS WILL MOVE NORTH INTO RENO-
SPARKS THROUGH 4 PM.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG
WITH TORRENTIAL RAINFALL AND HAIL TO 1/2 INCH.
LOCATIONS IMPACTED INCLUDE...
RENO...SPARKS...DAMONTE RANCH...CAUGHLIN RANCH...SPANISH SPRINGS...
NORTHWEST RENO...HIDDEN VALLEY...LEMMON VALLEY-GOLDEN VALLEY...
VERDI-MOGUL...STEAD...RENO-TAHOE INTERNATIONAL AIRPORT...MOGUL...
WINGFIELD SPRINGS...PLEASANT VALLEY...LOCKWOOD...GALENA...GOLDEN
VALLEY...SOMERSETT...LEMMON VALLEY AND COLD SPRINGS VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3934 11960 3934 11998 3975 11999 3976 11961
TIME...MOT...LOC 2057Z 143DEG 14KT 3963 11994
JW
Special weather statement, Jul 7, 1:20 PM PST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
220 PM PDT TUE JUL 7 2015
CAZ071-072200-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-
220 PM PDT TUE JUL 7 2015
...SPECIAL WEATHER STATEMENT...
AT 219 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS OVER SIERRAVILLE AND SATTLEY...MOVING
NORTH AT 10 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL
IS ALSO OCCURRING WITH THIS STORM RESULTING IN SIGNIFICANT PONDING
OF WATER ON THE ROAD AND REDUCED VISIBILITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3966 12023 3955 12019 3950 12043 3951 12044
3960 12046 3964 12052 3965 12052
TIME...MOT...LOC 2119Z 174DEG 7KT 3955 12037
WHSpecial weather statement, Jul 7, 1:23 PM PST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
223 PM PDT TUE JUL 7 2015
NVZ001-072145-
MINERAL AND SOUTHERN LYON COUNTIES NV-
223 PM PDT TUE JUL 7 2015
...STRONG THUNDERSTORM DEVELOPING NEAR YERINGTON...
* AT 221 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM JUST SOUTHEAST OF YERINGTON...OR 30
MILES NORTHEAST OF TOPAZ LAKE...MOVING NORTHWEST AT 10 MPH.
* HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. THIS STORM WILL PRODUCE VERY HEAVY RAINS AND LIKELY
RESULT IN PONDING WATER ON AREA ROADS AROUND YERINGTON AND
POSSIBLE FLOODING OF LOW SPOTS AND POOR DRAINAGE AREAS.
* LOCATIONS IMPACTED INCLUDE...
YERINGTON...WEED HEIGHTS...MASON AND YERINGTON MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3894 11900 3887 11910 3894 11930 3910 11907
TIME...MOT...LOC 2121Z 137DEG 7KT 3895 11909
CS
Event by event
4 thunderstorm wind, 4 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Washoe
- When
- July 7, 1:29 PM PST
- Where
- Washoe County, 0.54 mi N of (Rno)cannon Arpt Ren
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.508, -119.768
Thunderstorm outflow produced this peak wind gust at the Reno-Tahoe International Airport. The Reno ATC Tower indicated that a Cessna aircraft was flipped by the strong winds (no damage estimate given).
Thunderstorm Wind, Washoe
- When
- July 7, 1:35 PM PST
- Where
- Washoe County, 1.29 mi ESE of Sparks
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 39.544, -119.747
KRNV News 4 posted a picture of a 70 foot tree which fell onto a house in Sparks.
Thunderstorm Wind, Washoe
- When
- July 7, 1:38 PM PST
- Where
- Washoe County, 1.27 mi E of Lemmon Vly
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 39.568, -119.796
This was a peak wind gust measured at the National Weather Service.
Hail, Douglas
- When
- July 8, 12:47 PM PST
- Where
- Douglas County, 4.24 mi NE of Douglas Co Arpt
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.040, -119.710
Flash Flood, Douglas
- When
- July 8, 1:15 PM PST to 4:00 PM PST
- Where
- Douglas County, 3.95 mi ENE of Douglas Co Arpt to 3.14 mi NE of Douglas Co Arpt
- Cause
- Heavy Rain
- Property damage
- $2.0 million
- Reported by
- Emergency Manager
- Coordinates
- 39.025, -119.704
Very heavy rainfall caused water to overflow washes and overwhelm drainage infrastructure in the Johnson Lane area. Water damage to 141 properties, including major damage to 4 homes and minor damage to 7 homes, was reported by Douglas County Emergency Management officials. Damages are estimated and may include some costs from flooding on July 9 (total damage 2.2M between the two days).
Thunderstorm Wind, Churchill
- When
- July 8, 2:56 PM PST to 3:05 PM PST
- Where
- Churchill County, 5.47 mi SE of Fallon
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.420, -118.700
Wind gusts of 61 to 63 mph were recorded at the Naval Air Station in Fallon. The highest wind gust was recorded at at 1505PST.
Flash Flood, Lyon
- When
- July 8, 3:00 PM PST
- Where
- Lyon County, 6.46 mi SSE of Lux to 6.6 mi SSE of Lux
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.034, -119.033
Photographic evidence shows a vehicle stuck in flood waters on Prospect St. The occupant abandoned the vehicle and was rescued by fire department officials.
Flash Flood, Douglas
- When
- July 9, 10:45 AM PST to 12:30 PM PST
- Where
- Douglas County, 4.36 mi NE of Douglas Co Arpt to 3.79 mi NE of Douglas Co Arpt
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Social Media
- Coordinates
- 39.047, -119.715
Multiple videos from Reno news media (on Facebook) showed fast-flowing water over Stephanie Way and over low-water crossings at East Valley Road and Nye Dr. (near Johnson Lane). Douglas County sheriff's deputies noted several road closures in the area. Around 21 properties experienced damage from the flash flooding. Damages are approximate and based on the dividing of Douglas County Emergency Management's damage estimates for both July 8 and 9.
Flash Flood, Washoe
- When
- July 9, 4:40 PM PST
- Where
- Washoe County, 4.29 mi SSE of Empire to 4.36 mi SSE of Empire
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Department of Highways
- Coordinates
- 40.520, -119.328
Reports from the Nevada Department of Transportation indicated water and debris over highway 447 south of Empire. The flooding caused significant erosion of road shoulders which required closure of the road for safety and repairs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, July 7 to 9, 20151 death · 16 events
- Heat in Nevada, July 7, 20151 death · 1 event
- Tornado and Flash Flooding in New Mexico, July 7, 20151 injured · $1.1 million · EF0 · 5 events
- Flash Flood and Heavy Rain in Kentucky, July 7, 2015$1.2 million · 3 events
- Tornado and Flash Flooding in Oklahoma, July 7, 2015$65,000 · EF1 · 7 events
- Tornado and Flash Flood in Wyoming, July 7, 2015$250,000 · EF0 · 2 events
- Damaging Winds in Kentucky, July 7, 2015$110,000 · 83 kt wind · 9 events
- Damaging Winds in New York, July 7, 2015$105,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in West Virginia, July 7 to 8, 2015$64,000 · 50 kt wind · 12 events
- Flood and Damaging Winds in Massachusetts, July 7, 2015$55,000 · 65 kt wind · 3 events
- Damaging Winds in Mississippi, July 7, 2015$40,000 · 57 kt wind · 8 events
- Flash Flooding in Indiana, July 7, 2015$34,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593394, 593397, 593395, 593401, 593508, 593510, 593509, 594489, 594499.